MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART IKUS STATIONARY DRIVING UNIT; VENTRICULAR ASSIST DEVICE
Model Number D03I-111X00
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The site contacted berlin heart inc.Clinical affairs to report that the patient supported with berlin heart ikus stationary driving unit and with 10 ml excor blood pumps on a bvad configuration showed incomplete fill in both of the pumps, more frequently in the left pump than the right pump.During the event, several alarms were emitted by the ikus driver.During the "check left pump" alarm, the vad system had "little to no fill or eject" with each pump, however, it was still pumping.It was noted however, that the fill was markedly less/insufficient when compared to its performance before the alarm.The hand pump was not used.The ikus driver in question was turned off without retrieving log files and switched out with a back-up driver.The driver exchange went uneventful, and the pumps were filling and ejecting completely.The patient remained stable, and no significant clinical complications were reported.
 
Additional Manufacturer Narrative
We have reviewed the production records of the excor stationary driving unit, s/n (b)(6) there were no anomalies in production and documentation is according to the manufacturer specifications.Last maintenance on this driver was performed by berlin heart service engineers on (b)(6) 2024 according to the specification.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
Berlin heart inc.Received the excor ikus driver on 2025-01-08 for investigation.Upon receiving, the unit was inspected both internally and externally.The initial startup test was conducted, and the ikus driver successfully passed all checks.Upon reviewing the log data, it was observed that the ikus driver had been in use since 2024-12-12, operating in bvad (biventricular) mode with 10/10 ml pumps and very low-pressure parameters.These settings had been adjusted several times.On (b)(6) 2024, at approximately 5:41 pm, the ikus driver triggered five flow alarms on the left side, which were cleared.This was followed by a pressure alarm caused by the disconnection of the left driveline.The pressure alarm cleared immediately upon reconnection.Subsequently, the ikus driver performed a self-test after the left driveline was reconnected and passed as intended.The flow alarms are suspected to have been caused by patient movement.The pressure alarm, however, was attributed to a brief disconnection of the left driveline.During this brief disconnection, the left pump likely experienced a "little to no fill and eject" state until the driveline was reconnected.The driver responded as designed by generating an alarm during this event.At approximately 5:56 pm, the patient was transitioned to the backup driver.Analysis of the log data from the event and prior indicates that the ikus driver functioned as intended throughout its operation.Since its connection to the patient on (b)(6) 2024, it was observed that, despite the reported issue of non-optimal filling and emptying of the pumps, no adequate attempts were made to adapt the pump parameters.To investigate further, the ikus driver was tested using 10/10 ml mock loops over a 48-hour period.The driver passed all tests without any issues.Based on the findings, the driveline disconnection event appears to have been caused by an external factor and is classified as a "user error.".

Brand Name
BERLIN HEART IKUS STATIONARY DRIVING UNIT
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21183172
Report Number3004582654-2025-00004
Device Sequence Number11827849
Product Code DSQ
UDI-Device Identifier04260090040225
UDI-Public(01)04260090040225
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD03I-111X00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age1 MO
Patient SexMale
Patient Weight5 KG